Alert archive / Arkansas / Wind Advisories in 2020

Wind Advisory 4, NWS Memphis, TN

April 22, 20204 states

NWS Memphis, TN issued this wind advisory at Apr 22, 2020, 2:31 PM CDT for 4 states. It took effect at Apr 22, 2020, 7:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2020, 2:31 PM CDT (19:31 UTC)
In effect from
Apr 22, 2020, 7:00 PM CDT
Expired
Apr 23, 2020, 3:44 AM CDT
In force
9 hr
Issued by
NWS Memphis, TN
All 25 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 28 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 333 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2020-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2020-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2461 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

982 
WWUS74 KMEG 221931
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
231 PM CDT Wed Apr 22 2020

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-020-TNZ001-002-019-048-049-088-230345-
/O.NEW.KMEG.WI.Y.0004.200423T0000Z-200423T1200Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale-
Tipton-Shelby-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, 
Batesville, Charleston, Tiptonville, Union City, Dyersburg, 
Ripley TN, Covington, Bartlett, Germantown, Collierville, 
Memphis, and Millington
231 PM CDT Wed Apr 22 2020

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
THURSDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...From 7 PM this evening to 7 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Stronger winds are also possible in
  thunderstorms.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
003 
WWUS74 KMEG 230246
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
946 PM CDT Wed Apr 22 2020

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-020-TNZ001-002-019-048-049-088-231100-
/O.CON.KMEG.WI.Y.0004.000000T0000Z-200423T1200Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale-
Tipton-Shelby-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, 
Batesville, Charleston, Tiptonville, Union City, Dyersburg, 
Ripley TN, Covington, Bartlett, Germantown, Collierville, 
Memphis, and Millington
946 PM CDT Wed Apr 22 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...From 7 PM this evening to 7 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Stronger winds are also possible in 
  thunderstorms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
000 
WWUS74 KMEG 230844
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
344 AM CDT Thu Apr 23 2020

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-020-TNZ001-002-019-048-049-088-230945-
/O.CAN.KMEG.WI.Y.0004.000000T0000Z-200423T1200Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale-
Tipton-Shelby-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, 
Batesville, Charleston, Tiptonville, Union City, Dyersburg, 
Ripley TN, Covington, Bartlett, Germantown, Collierville, 
Memphis, and Millington
344 AM CDT Thu Apr 23 2020

...WIND ADVISORY IS CANCELLED...

Gusty winds will continue through the early morning hours.
However, speeds are expected to remain below 25 mph sustained.
Thus, the Wind Advisory has been cancelled.

$$

KRM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 22, 12:22 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 22, 12:22 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1222 PM CDT Wed Apr 22 2020

.UPDATE...
Updated the 18Z Aviation Discussion.

&&

.DISCUSSION...

Clouds will continue to increase across the Mid-South today as a
warm front moves northward from the Gulf Coast. A few light
showers are occurring across Northwest Mississippi at this time.
Isolated to scattered showers will occur today anywhere north of
the warm front. However, expect most of the area will see dry
conditions.

Chances for precipitation will increase by this evening as a low
pressure system tracks eastward out of the Southern Plains into
the Lower Mississippi River Valley. Expect showers and
thunderstorms to occur ahead of the system. Some storms could be
severe with best chances occurring across portions of East-Central
Arkansas and Northwest Mississippi. This will be where the best
instability will be thanks to slightly higher dewpoints surging
northward just ahead of the SFC low. Damaging winds and large hail
will continue to be the main threats from any severe storms that
develop. However, also can't rule out the possibility of
tornadoes due to the enhanced helicity values with the track of
the SFC low.

Expect convection to be east of the CWA by 12-13Z. However,
lingering wrap-around showers with the passage of the upper trof
will continue across much of the area during the day on Thursday.
As a result, expect temperatures to remain in the upper 60s for
much of the Mid-South.

Another upper trof and associated cold front will move through
the region late Friday afternoon into Friday Night. Showers and
thunderstorms will occur in association with the system. Some
storms could become strong to severe producing large hail, mainly
south of Interstate 40.

Saturday will be another cool, potentially dreary day as lingering
showers will occur across the area as another disturbance in the
large scale trof over the Midwest moves through the region. Expect
highs to stay in the 60s.

The Mid-South will remain in northwest flow aloft over the
remainder of the weekend into early next week. Several models
show weak disturbances moving through the flow that could set off
some showers. None of the models have any consistent timing of
the disturbances. For now will just go dry or low 20 POPS.

KRM

&&

.AVIATION...
/18z TAFs/
Light rain will affect the area for the remainder of
the day with VFR conditions. By this evening, showers and
thunderstorms will move into the area from the west by 02z at JBR
then move eastward in the form of a line. Current gusty winds will
begin to increase over night as the line move through. Confidence
is low that TSRA will affect any of the TAF sites so have
continued to keep in the VCTS. Showers will persist through the
early morning, then scattered showers will follow by Thursday
afternoon. Winds will remain elevated as the low level jet
increases causing the potential for low level wind shear during
the overnight period. As for ceilings, MVFR and possibly IFR
conditions will move into the area by this evening. By tomorrow
afternoon, conditions should improve to VFR at MEM and TUP.

SGW

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 22, 3:58 AM CDT, 10 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
358 AM CDT Wed Apr 22 2020

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-231200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
358 AM CDT Wed Apr 22 2020

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Strong to severe storms will be possible tonight across the
Mid-South with the best chances occurring across Northwest
Mississippi and East-Central Arkansas. The primary threats will be
damaging winds and hail, but a tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong to severe storms will be possible Friday Night, mainly
south of Interstate 40. The primary threat will be large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight and again on Friday Night.
Please relay any information about observed severe weather to the
NWS, while following all local, state and CDC guidelines.

KRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 2:42 PM CDTFlash Flood WatchMEGPhillips13 hr
Apr 21, 7:57 PM CDTRiver Flood WarningMEGMonroe49 hr
Apr 22, 1:01 PM CDTRiver Flood AdvisoryMEGDecatur, Perry50 hr

Nearby

Wind Advisories in Arkansas, 2020Wind Advisories in Mississippi, 2020Wind Advisories in Tennessee, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.